Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
182 Doctors are Online

Had artificial veins transplantation for legs. Taking Acitrom. Is there a possibility of pregnancy complications, fetal defects or deformities?

User rating for this question
Very Good
Answered by
Practicing since : 2005
Answered : 3163 Questions
hi doctor i m female age 29 for the last 4 years i was operated had transplant artificial veins for my legs, presently taking acitrom tablets1mg n 2mg since then but now i m pregnant for 1 month 1 week, will it effect my pregnancy with any child deffect please suggest
Posted Tue, 22 May 2012 in Pregnancy
Answered by Dr. Rhea Chanda 26 minutes later
Thanks for the query.
Oral anticouagulants during pregnancy arent recommended unless absolutely necessary.There are some reports of skeletal/neurological deformities in pregnancy.Fetal loss and hemorrhage are some of the complications that may occur. You hematologist should be informed. Your obstetrician also needs to be informed that you are on acitrom. If absolutely needed,the minimum dose has to be adjusted and should be stopped at least a month before deliver.You will need heparin instead at that time and also early confinement.
At present,you should discuss with your hematologist and get the dose adjusted if you want to continue the pregnancy.Regular checkups are mandatory.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor